MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was not implanted.If explanted, give date: not applicable, the lens was not implanted, therefore it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a dib00 model intraocular lens(iol) had bad haptic and would not advance.The lens did not touch/contact the patient's eye.There was no patient injury.No medical/ surgical intervention was required.Additional details received confirms that haptic was damaged and the lens did not advance from staging phase.Procedure was completed successfully using backup lens of same model and diopter.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 8/27/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection revealed that the complaint lens was returned stuck at the cartridge tip and that the cartridge tip had cracked.There was no assembly issue identified with the handpiece, the device plunger was in an advanced position.Trace amount of viscoelastic residues were observed inside the cartridge tip and on the lens.The cartridge tip was cracked and lens damage was observed which can be attributed to an inadequate amount of ovd in the cartridge during deployment (viscoelastic residue is only observed in and near the cartridge tip).The lens was removed from the cartridge tip and lens damage and detached haptics (similar to dc-haptic damaged but cannot confirm the complaint issue due to definitions provided by amo-04-d024) were observed which can be attributed to handling of the lens during deployment and also removal of the damaged lens from the cartridge tip.Dc-device advancement issues cannot be confirmed because the viscoelastic residue in the cartridge suggests an inadequate amount of ovd was used during deployment.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12340723
Report Number2648035-2021-08316
Device Sequence Number4536334
Product Code HQL
UDI-Device Identifier05050474731653
UDI-Public(01)05050474731653(17)240507
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR